hi my husband suffers from Pxe . since having a stroke two years ago , the doctors put him on Plavix. PXE disease say that he should not take any blood thining tables like asprin what is your opion regards doris.
Yes, blood thinners which increase bleeding risk are better avoided in PXE disease. However, there is no absolute contraindication. The patient and caregiver has to be vigilant for signs of bleeding like blood in saliva, black stool, bleeding under skin (bruises), blood spots in eye, nose bleeds etc. There may be increased risk of bleeding in brain as well. However, patients who have suffered from stroke do need to be on blood thinners. This need is greater than the risk of bleed due to the drug. Also, you can ask for repeated prothrombin time or INR levels to assess his risk of bleeding. Please discuss this with your doctor. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.